I’d have to say that one of the most frustrating skin conditions for women is developing brown patches of skin pigment above your lip, making you look like you have a mustache.
What causes it? The brown mustache is often caused by hormonal changes from taking birth control pills. The other areas of the face that can get brown spots due to birth control pills are the forehead and lower cheeks.
Usually they are very gradual to appear, so many people don’t even realize it’s happening until they look in the rear view mirror and notice it—and the rear view mirror never lies.
Talk to your doctor about changing your dosage and this can help it disappear over time. You can also speed up the fading process by treating the area to a combination of exfoliation (with our AHA Smoothing Serum) and a skin lightener (Vitamin C & E Treatment).
The key is to get it resolved as soon as possible. The longer the pigmentation is there, the longer it will take to fade. Sometimes using a topical skin prescription is needed, but the above suggestions are a good place to start.
Need expert advice from a licensed esthetician? Schedule a virtual consultation to get customized advice in person, over the phone or online via Skype or FaceTime.
For more expert advice check out the blog. Also sign up for our skin tip e-newsletter, follow Renée Rouleau on Twitter and Instagram and join the discussion on our Facebook page. You’ll be your own skin care expert in no time. Get the #ReneeRouleauGlow!